Hail, Boone
- When
- June 11, 5:46 AM CST
- Where
- Boone County, 2.32 mi NNE of Akron
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.760, -98.210
COOP Observed reported 1 inch hail.
Thunderstorms associated with a cold front produced hail and strong wind gusts across eastern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Thunderstorms associated with a cold front produced hail and strong wind gusts across eastern Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 11, 5:12 AM CST, 34 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 612 AM CDT Fri Jun 11 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 AM CDT Fri Jun 11 2021 Main concern in the forecast period will be storms associated with a cold front moving through the area this morning into early afternoon. As of 3 AM, a line of storms was well underway stretching from North Dakota down to western Nebraska. Latest observations/SPC mesoanalysis show plenty of moisture and instability to work with, as dewpoints were in the upper 60s to lower 70s across the region, with MLCAPE values near 3000 J/kg ahead of the line. Still, questions remain on strength of the storms when they move into the forecast area by the early morning hours, especially regarding how much wind can reach the surface given nocturnal cooling. In addition, a general lack of shear would suggest the storms become a little more disorganized/outflow dominant, which is suggested by most CAMs at some point. That said, storms right along the NE/SD border have been trucking along just fine, producing severe wind gusts across that area. The general picture painted by the CAMs through the morning would be a portion of the line continues eastward across northeast Nebraska before it gusts out and weakens a bit as those remnants move into Iowa. Farther south, there's good agreement that that portion of the line holds together and could strengthen as it dives southeast into southeast Nebraska and far southwest Iowa late this morning/early this afternoon, owing to slightly later timing and therefore, a few hours of daytime heating. Should this pan out, could almost see two swaths of severe weather potential (mainly damaging winds) in the aforementioned areas. Timing will certainly be key for the southeast Nebraska/southwest Iowa area, with any further slowing in storm arrival time likely meaning an increasing severe weather threat. Storms should exit the area by mid afternoon, with the cold front providing at least a little temporary, slight relief from the persistent heat of the past several days. Expect highs to range from the lower 80s in northeast Nebraska to the upper 80s as you move south of Interstate 80. Beyond today, we'll be back into another extended warm and generally dry period as upper level ridging builds back in over much of the CONUS. High temperatures look to climb back into the 90s for pretty much the entire area by Sunday and lasting through next week. There are some hints that some spots could even make a run at 100 a day or two during the week. As far as rain chances go, unfortunately not much to talk about in the longer term, though there appears to maybe be some hope Monday night into Tuesday. The 11.00Z GFS and many GEFS members suggest a weak shortwave slides southeast through the area and brings at least some light rain to somewhere in the region. Still quite a bit of spread on exact location, however. In addition, other guidance (including the 11.00Z ECMWF) is completely dry for this period. Otherwise, there are hints at additional weak shortwaves rippling through the larger scale northwesterly flow, but not much agreement on timing, nor if they'll produce rain. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 612 AM CDT Fri Jun 11 2021 Line of strong to severe storms will move through the area bringing gusty northwest winds and brief periods of MVFR or possibly even IFR. Upstream observations have shown gusts nearing 50 kts, but unsure how widespread those gusts will continue to be, so holding around 40 kts in a TEMPO group. Strong winds will be the main hazard with these storms, but some hail could also be possible. Storms should exit the area by late morning or early afternoon, giving way to VFR conditions with northwest winds staying on either side of 10 kts until subsiding a bit this evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...CA
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 407 AM CDT Fri Jun 11 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112315- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 407 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight A line of thunderstorms will move across the area this morning into early this afternoon. The main threat will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any reports of severe weather are appreciated.
The Omaha radar (KOAX), 161 km away, was scanning. The volume nearest the first event began at 11:45 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
COOP Observed reported 1 inch hail.
Trained spotter estimated winds at 60 mph.
Public reported small tree limbs damaged by wind.
Public reported 1 inch tree limbs damaged.
Mping reported for 1 inch tree limb damage.
Police reported 1 inch hail.
Public sent in photo of metal roof peeled back on large farm building.
Emergency manager reported 1 inch hail.
Mping reported for 1.75 inch hail.
Public reported 1 inch hail.
Public reported hail larger than a golf ball, but smaller than a tennis ball.
Trained spotter reported 1.5 inch hail.
COOP Observer reported trees down along Highway 50.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2021Every state in 2021This day in weather historyWarnings in Nebraska, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953964, 954791, 954792, 954793, 954794, 954785, 954796, 954786, 954787, 954788, 954789, 954790, 954795.